Ask an expert
Question

16 Jan 2003

DIET TONICS
Someone close to me has been taking a Thinz Diet Tonic for the past ten months, she is 5ft 4inches and weighs 54 kilograms. I am concerned that she is losing too much weight, she has already lost 10 kilograms and also what are the effects of taking this tonic for such a long period of time.
Answer 470 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Concerned
According to my copy of MIMS, Thinz contains nor-pseudoepinephrine, which is an appetite suppressant which can cause the following side-effects: nervous system and circulatory system problems, rapid heartbeat, heart problems, urine retention and other problems with urination, sweating, altered metabolism, tremor, muscular weakness, etc. At present your friend has a BMI of 20,3 which is below the ideal of 22 (for which she should weigh 59kg)! There epinephrine-based appetite suppressants can cause dependence and if taken for long periods even addiction because they give one a 'high'. I think you should caution your friend about the potential risks of eternal dieting and falling into the trap of anorexia.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9320 votes
No
67% - 18605 votes
Vote